I hope I am posting this in the right room. I have had epilepsy since I was 18 years I am now 53. I have been told that it is Juvenile Myoclonic. As I am with a new neurologist he has not got my full history. I am sure that I have Tonic Clonic as well as I had a big one in 2012 where I had a lot of jerking and then loss of consciousness. I always get a warning where I have a stomach ache or my head "buzzes" or it is "fuzzy". This meant that sodium valproate needed to be increased to 800mg (400mg twice daily). I had taken sodium valproate for 30 years. So my mother said that I should come off it as if it had to be increased again I would be really sedated. My previous neurologist did not say to me that it was a good idea to come off sodium valproate even though it is well known by the medical profession that it is indeed a sedative. I know that it was controlling my epilepsy but no-one in the medical profession told me that my body could be used to this drug. I have got this information from this website. So I am really glad to have found it.
I am consulting a new neuro as the first one was, well, did not help me to stop taking zonisamide. I was having an absolutely awful time. My mother eventually understood that I was not myself - I was not laughing like I usually do.
I had a horrible Christmas 2016. I kept telling myself that I was ok. But really there was something wrong. Has anybody had the "aching" that is noted as a side effect in the product information leaflet that comes with the AEDs?
I live in the UK.
Is there anyone that is taking lamotrigine and an add-on? Lamotrigine is not working for me and one of the plans that my neurologist has suggested is using lamotrigine at a lower dose and also lacosomide. I don't know the strength of lamotrigine as 100mg did not work, nor did 125mg. Any help would be greatly appreciated. Debbie